MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR PS CEMENTED SIZE 5 R; KNEE FEMUR COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR PS CEMENTED SIZE 5 R; KNEE FEMUR COMPONENT CEMENTED
Catalog Number 02.07.2205R
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs department: late infection in cemented tka, 4.9 years after primary operation in a patient with several comorbidities.Infection is a known possible adverse event following every surgery, including tka's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Batch review performed on 25 march 2019: lot 101731: (b)(4) items manufactured and released on 21-jul-2010.Expiration date: 2015-06-30.No anomalies found related to the problem.To date, all the items of the same lot have been already sold without any similar reported event.Other devices were involved in the complaint: gmk-primary 02.07.1204r tibial tray fixed cemented size 4 r lot 140173 (k090988): (b)(4) items manufactured and released on 25-mar-2014.Expiration date: 2019-02-28.No anomalies found related to the problem.To date, all the items of the same lot have been already sold without any similar reported event.Gmk-primary 02.07.0412psf tibial insert ps fixed size 4/12mm lot 121580 (k090988): (b)(4) items manufactured and released on 04-sep-2012.Expiration date: 2017-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
On february 28 2019 we were informed about a revision surgery performed on (b)(6), 4 years and 9 months after primary surgery, due to an infection (4 to 5 multiresistant germinations: streptococcus).During surgery, the surgeon took the liner out and noticed the tibia implant is loose.It was not foreseeable on the x-rays and the patient has no pain because his toes have been amputated and he is in a wheelchair.

Brand Name
GMK-PRIMARY FEMUR PS CEMENTED SIZE 5 R
Common Device Name
KNEE FEMUR COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8464673
Report Number3005180920-2019-00207
Device Sequence Number1341119
Product Code JWH
UDI-Device Identifier07630030820878
UDI-Public07630030820878
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Catalogue Number02.07.2205R
Device Lot Number101731
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight75